Jump to ContentJump to Main Navigation
Show Summary Details

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year

IMPACT FACTOR increased in 2015: 0.987
Rank 59 out of 312 in category Mathematics and 93 out of 254 in Applied Mathematics in the 2015 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2015: 0.583
Source Normalized Impact per Paper (SNIP) 2015: 1.106
Impact per Publication (IPP) 2015: 0.712

Mathematical Citation Quotient (MCQ) 2015: 0.43

See all formats and pricing
Volume 14, Issue 8 (Dec 2006)


Dynamical inverse problem for a Lamé type system

M. I. Belishev
  • Saint-Petersburg Department of the Steklov Mathematical Institute (POMI), 27 Fontanka, St. Petersburg 191011, Russia. E-mail:

The system under consideration is governed by the equation utt = ∇ div u – rot µ rot u in Ω × (0, T); its response operator ("input output" map) RT plays the role of the inverse data. As in the case of the proper Lamé system, such a model describes a dynamical system with two wave modes (p-waves and s-waves) propagating with different velocities cp = and cs = correspondingly. We show that R2T determines and , where and are the subdomains of Ω filled (at the moment T) with p- and s-waves propagating from ∂Ω. Due to the wave splitting u = ∇p + rot s the problem is reduced to the inverse problems for the acoustical and Maxwell subsystems governed by the equations ptt = Δp and stt = −µ rot rot s with the response operators and determined by R2T . The first problem can be solved by the BC method (Belishev, 1986), the second one is solved by a version of the method based on a blow up effect. This version is the main subject of the paper. In addition, we derive the inequality, which can be used for approximate determination of the shape of .

About the article

Published Online:

Published in Print: 2006-12-01

Citation Information: Journal of Inverse and Ill-posed Problems jiip, ISSN (Online) 1569-3953, ISSN (Print) 0928-0219, DOI: https://doi.org/10.1515/156939406779768300. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

M. I. Belishev and V. G. Fomenko
Journal of Mathematical Sciences, 2013, Volume 191, Number 2, Page 162
M I Belishev
Inverse Problems, 2007, Volume 23, Number 5, Page R1

Comments (0)

Please log in or register to comment.
Log in